×

zbMATH — the first resource for mathematics

Du Bois pairs and vanishing theorems. (English) Zbl 1218.14021
Du Bois (or simply DB) singularities were first introduced by Steenbrink, based upon the work of Deligne and Du Bois, see [P. Du Bois, Bull. Soc. Math. Fr. 109, 41–81 (1981; Zbl 0465.14009); J. H. M. Steenbrink, Compos. Math. 42, 315–320 (1981; Zbl 0428.32017)].
In this paper, the author generalizes DB singularities to the context of pairs. He works in particular in the context \((X, \Sigma)\), where \(\Sigma\) is a subscheme of a variety \(X\). Suppose that \[ D^{.} \to \underline{\Omega}_X^{0} \to \underline{\Sigma}_X^{0} \to D^{.}[+1] \] is a triangle in \(D^b_{\text{coh}}(X)\) where the map \(\underline{\Omega}_X^{0} \to \underline{\Sigma}_X^{0}\) is the natural one. In this setting, \((X, \Sigma)\) is called Du Bois if \(D^{.}\) is quasi-isomorphic to the ideal sheaf defining \(\Sigma\).
This definition differs from the more common definitions of pairs appearing throughout the minimal model program in that it is a relative notion. In particular, if the pair \((X, \Sigma)\) is DB, then \(X\) has Du Bois singularities if and only if \(\Sigma\) does (see Proposition 5.1 in the paper). However, it is not clear whether \((X, \Sigma)\) being DB implies that \(X\) is DB.
In Section 6 of this paper, the author proves several vanishing theorems for DB pairs. As an application, he proves that if \((X, \Delta)\) is a log canonical pair and \(\pi : \widetilde{X} \to X\) is a log resolution, and \(\widetilde{\Delta} = (\pi_*^{-1} \lfloor \Delta \rfloor + E)_{\text{red}}\), where \(E\) denotes the union of the exceptional non-klt places, then \[ R^i \pi_* \mathcal{O}_{\widetilde{X}}(-\widetilde{\Delta}) = 0 \] for \(i > 0\).

MSC:
14J17 Singularities of surfaces or higher-dimensional varieties
14F17 Vanishing theorems in algebraic geometry
PDF BibTeX XML Cite
Full Text: DOI arXiv
References:
[1] D. Abramovich, K. Karu, K. Matsuki, and J. Włodarczyk, Torification and factorization of birational maps , J. Amer. Math. Soc. 15 (2002), 531-572. JSTOR: · Zbl 1032.14003
[2] L. Borisov and A. Libgober, McKay correspondence for elliptic genera , Ann. of Math. (2) 161 (2005), 1521-1569. JSTOR: · Zbl 1153.58301
[3] J. A. Carlson, Polyhedral resolutions of algebraic varieties , Trans. Amer. Math. Soc. 292 (1985), 595-612. JSTOR: · Zbl 0602.14012
[4] P. Deligne, Théorie de Hodge, III , Inst. Hautes Études Sci. Publ. Math. 44 (1974), 5-77. · Zbl 0237.14003
[5] P. Du Bois, Complexe de de Rham filtré d’une variété singulière , Bull. Soc. Math. France 109 (1981), 41-81. · Zbl 0465.14009
[6] P. Du Bois and P. Jarraud, Une propriété de commutation au changement de base des images directes supérieures du faisceau structural , C. R. Acad. Sci. Paris Sér. A 279 (1974), 745-747. · Zbl 0302.14004
[7] D. Greb, S. Kebekus, S. J. Kovács, and T. Peternell, Differential forms on log canonical spaces , preprint, · Zbl 1258.14021
[8] F. Guillén, V. Navarro Aznar, P. Pascual-Gainza, and F. Puerta, Hyperrésolutions cubiques et descente cohomologique , Lecture Notes in Math. 1335 , Springer, Berlin, 1988. · Zbl 0638.00011
[9] C. D. Hacon and S. J. Kovács, Classification of Higher Dimensional Algebraic Varieties , Oberwolfach Seminars 41 , Birkhäuser, Basel, 2010.
[10] J. Kollár, Shafarevich maps and automorphic forms , M. B. Porter Lectures, Princeton Univ. Press, Princeton, 1995.
[11] J. Kollár and S. J. Kovács, Log canonical singularities are Du Bois , J. Amer. Math. Soc. 23 (2010), 791-813. · Zbl 1202.14003
[12] J. Kollár and S. J. Kovács, Rational pairs , preprint, 2009.
[13] J. Kollár and S. Mori, Birational geometry of algebraic varieties , with the collaboration of C. H. Clemens and A. Corti, trans. from the 1998 Japanese original, Cambridge Tracts in Math. 134 , Cambridge Univ. Press, Cambridge, 1998. · Zbl 0926.14003
[14] S. J. Kovács, Rational, log canonical, Du Bois singularities: On the conjectures of Kollár and Steenbrink , Compositio Math. 118 (1999), 123-133. · Zbl 0962.14011
[15] S. J. Kovács, A characterization of rational singularities , Duke Math. J. 102 (2000), 187-191. · Zbl 0973.14001
[16] S. J. Kovács, Rational, log canonical, Du Bois singularities, II: Kodaira vanishing and small deformations , Compositio Math. 121 (2000), 297-304. · Zbl 0962.14012
[17] S. J. Kovács and K. Schwede, Hodge theory meets the minimal model program: A survey of log canonical and Du Bois singularities , to appear in Topology of Stratified Spaces , Math. Sci. Res. Inst., Cambridge Univ. Press, Cambridge, 2011, preprint, · Zbl 1248.14019
[18] S. J. Kovács, K. Schwede, and K. E. Smith, The canonical sheaf of Du Bois singularities , Adv. Math. 224 (2010), 1618-1640. · Zbl 1198.14003
[19] C. A. M. Peters and J. H. M. Steenbrink, Mixed Hodge structures , Ergebnisse der Mathematik und ihrer Grenzgebiete (3) 52 , Springer, Berlin, 2008. · Zbl 1138.14002
[20] M. Saito, Mixed Hodge complexes on algebraic varieties , Math. Ann. 316 (2000), 283-331. · Zbl 0976.14011
[21] K. Schwede, A simple characterization of Du Bois singularities , Compos. Math. 143 (2007), 813-828. · Zbl 1125.14002
[22] K. Schwede, F-injective singularities are Du Bois , Amer. J. Math. 131 (2009), 445-473. · Zbl 1164.14001
[23] K. Schwede, On Du Bois and F-injective singularities , Ph.D. thesis, University of Washington, Seattle, 2006. · Zbl 1164.14001
[24] K. Schwede and S. Takagi, “Rational singularities associated to pairs” in Special Volume in Honor of Melvin Hochster , Michigan Math. J. 57 , Univ. Michigan Press, Ann Arbor, 2008, 625-658. · Zbl 1177.14028
[25] J. H. M. Steenbrink, “Mixed Hodge structures associated with isolated singularities” in Singularities, Part 2 (Arcata, Calif., 1981) , Proc. Sympos. Pure Math. 40 , Amer. Math. Soc., Providence, 1983, 513-536. · Zbl 0515.14003
[26] J. H. M. Steenbrink, “Vanishing theorems on singular spaces” in Differential Systems and Singularities (Luminy, France, 1983) , Astérisque 130 , Soc. Math. France, Montrouge, 1985, 330-341. · Zbl 0582.32039
[27] E. Szabó, Divisorial log terminal singularities , J. Math. Sci. Univ. Tokyo 1 (1994), 631-639. · Zbl 0835.14001
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.